November  2016, 15(6): 2301-2328. doi: 10.3934/cpaa.2016038

Finite dimensional smooth attractor for the Berger plate with dissipation acting on a portion of the boundary

1. 

Department of Mathematics, University of Nebraska-Lincoln, Lincoln, Nebraska 68588

2. 

Department of Mathematics, Faculty of Science, Hacettepe University, Beytepe 06800, Ankara

3. 

Haceteppe University, Ankara , Turkey

Received  February 2016 Revised  July 2016 Published  September 2016

We consider a (nonlinear) Berger plate in the absence of rotational inertia acted upon by nonlinear boundary dissipation. We take the boundary to have two disjoint components: a clamped (inactive) portion and a controlled portion where the feedback is active via a hinged-type condition. We emphasize the damping acts only in one boundary condition on a portion of the boundary. In [24] this type of boundary damping was considered for a Berger plate on the whole boundary and shown to yield the existence of a compact global attractor. In this work we address the issues arising from damping active only on a portion of the boundary, including deriving a necessary trace estimate for $(\Delta u)\big|_{\Gamma_0}$ and eliminating a geometric condition in [24] which was utilized on the damped portion of the boundary.
Additionally, we use recent techniques in the asymptotic behavior of hyperbolic-like dynamical systems [11, 18] involving a ``stabilizability" estimate to show that the compact global attractor has finite fractal dimension and exhibits additional regularity beyond that of the state space (for finite energy solutions).
Citation: George Avalos, Pelin G. Geredeli, Justin T. Webster. Finite dimensional smooth attractor for the Berger plate with dissipation acting on a portion of the boundary. Communications on Pure & Applied Analysis, 2016, 15 (6) : 2301-2328. doi: 10.3934/cpaa.2016038
References:
[1]

C.R. Acad. Sci. Paris, 256 (1963), 5042-5044.  Google Scholar

[2]

Rend. Istit. Mat. Univ. Trieste, 28 (1997), 1-28.  Google Scholar

[3]

SIAM J. Control. Optim., 38 (2000), 337-383. doi: 10.1137/S0363012998339836.  Google Scholar

[4]

North-Holland, Amsterdam, 1992.  Google Scholar

[5]

Discrete Cont. Dyn. Sys, 10 (2004), 31-52. doi: 10.3934/dcds.2004.10.31.  Google Scholar

[6]

J. Appl. Mech., 22 (1955), 465-472.  Google Scholar

[7]

Pergamon Press, Oxford, 1963. Google Scholar

[8]

15, Springer Science & Business Media, 2008. doi: 10.1007/978-0-387-75934-0.  Google Scholar

[9]

Comm. Pure and Appl. Anal., 6 (2007), 113-140.  Google Scholar

[10]

Dynam. Sys., 22 (2008), 557-586. doi: 10.3934/dcds.2008.22.557.  Google Scholar

[11]

Springer, 2015. doi: 10.1007/978-3-319-22903-4.  Google Scholar

[12]

J. Diff. Equs., 252 (2012), 1229-1262. doi: 10.1016/j.jde.2011.08.022.  Google Scholar

[13]

English translation: Acta, Kharkov, 2002; http://www.emis.de/monographs/Chueshov/ Google Scholar

[14]

Comm. PDE, 29 (2004), 1847-1976. doi: 10.1081/PDE-200040203.  Google Scholar

[15]

J. Differ. Equs., 198 (2004), 196-231. doi: 10.1016/j.jde.2003.08.008.  Google Scholar

[16]

Memoires of AMS, 195, 2008. doi: 10.1090/memo/0912.  Google Scholar

[17]

J. Differ. Equs., 233 (2008), 42-86. doi: 10.1016/j.jde.2006.09.019.  Google Scholar

[18]

Springer-Verlag, 2010. doi: 10.1007/978-0-387-87712-9.  Google Scholar

[19]

J. Dyn. Diff. Equs., 21 (2009), 269-314. doi: 10.1007/s10884-009-9132-y.  Google Scholar

[20]

Comm. in PDE, 39 (2014), 1965-1997. doi: 10.1080/03605302.2014.930484.  Google Scholar

[21]

Springer, 1980.  Google Scholar

[22]

Nonlinearity, 6 (1993), 457-479.  Google Scholar

[23]

Discrete Cont. Dyn. Sys, 10 (2004), 211-238. doi: 10.3934/dcds.2004.10.211.  Google Scholar

[24]

Nonlin. Anal: Real World Applications, 31 (2016), 227-256. doi: 10.1016/j.nonrwa.2016.02.002.  Google Scholar

[25]

J. Diff. Eqs., 254 (2013), 1193-1229. doi: 10.1016/j.jde.2012.10.016.  Google Scholar

[26]

Erratum, Appl. Math. and Optim., 70 (2014), 565-566. Google Scholar

[27]

In International Conference on Differential Equations (Vol. 1, p. 2), 1993, World Scientific River Edge, NJ.  Google Scholar

[28]

JMAA, 229 (1999), 452-479. doi: 10.1006/jmaa.1998.6170.  Google Scholar

[29]

J. Math. Anal. Appl, 318 (2006), 92-101. doi: 10.1016/j.jmaa.2005.05.031.  Google Scholar

[30]

SIAM, 1989. doi: 10.1137/1.9781611970821.  Google Scholar

[31]

Cambridge University Press, Cambridge, 2000. Google Scholar

[32]

Appl. Math Optim, 28 (1993), 277-306. doi: 10.1007/BF01200382.  Google Scholar

[33]

J. Diff. Equs., 247 (2009), 1120-1155. doi: 10.1016/j.jde.2009.04.010.  Google Scholar

[34]

Springer, 1971.  Google Scholar

[35]

Vol. I, Masson, Paris, 1989.  Google Scholar

[36]

J. Diff. Eqs., 181 (2002), 243-279. doi: 10.1006/jdeq.2001.4087.  Google Scholar

[37]

A. Miranville and S. Zelik, Attractors for dissipative partial differential equations in bounded and unbounded domains,, In \emph{Handbook of Differential Equations: Evolutionary Equations} (M. C. Dafermos and M. Pokorny eds.), ().  doi: 10.1016/S1874-5717(08)00003-0.  Google Scholar

[38]

Nonlinearity, 19 (2006), 1495-1506. doi: 10.1088/0951-7715/19/7/001.  Google Scholar

[39]

SIAM J. Control and Optim., 33 (1995), 255-273. doi: 10.1137/S0363012992228350.  Google Scholar

[40]

J. Dyn. Diff. Eqs., 14 (2002), 764-776. doi: 10.1023/A:1020756426088.  Google Scholar

[41]

In Handbook of Dynamical Systems (B. Fiedler ed.), v. 2, Elsevier Sciences, Amsterdam, 2002. doi: 10.1016/S1874-575X(02)80038-8.  Google Scholar

[42]

Annali di Matematica pura ed applicata IV, CXLVI (1987), 65-96. doi: 10.1007/BF01762360.  Google Scholar

[43]

Int. J. Mech. Sci, 17 (1975), 461-468. Google Scholar

show all references

References:
[1]

C.R. Acad. Sci. Paris, 256 (1963), 5042-5044.  Google Scholar

[2]

Rend. Istit. Mat. Univ. Trieste, 28 (1997), 1-28.  Google Scholar

[3]

SIAM J. Control. Optim., 38 (2000), 337-383. doi: 10.1137/S0363012998339836.  Google Scholar

[4]

North-Holland, Amsterdam, 1992.  Google Scholar

[5]

Discrete Cont. Dyn. Sys, 10 (2004), 31-52. doi: 10.3934/dcds.2004.10.31.  Google Scholar

[6]

J. Appl. Mech., 22 (1955), 465-472.  Google Scholar

[7]

Pergamon Press, Oxford, 1963. Google Scholar

[8]

15, Springer Science & Business Media, 2008. doi: 10.1007/978-0-387-75934-0.  Google Scholar

[9]

Comm. Pure and Appl. Anal., 6 (2007), 113-140.  Google Scholar

[10]

Dynam. Sys., 22 (2008), 557-586. doi: 10.3934/dcds.2008.22.557.  Google Scholar

[11]

Springer, 2015. doi: 10.1007/978-3-319-22903-4.  Google Scholar

[12]

J. Diff. Equs., 252 (2012), 1229-1262. doi: 10.1016/j.jde.2011.08.022.  Google Scholar

[13]

English translation: Acta, Kharkov, 2002; http://www.emis.de/monographs/Chueshov/ Google Scholar

[14]

Comm. PDE, 29 (2004), 1847-1976. doi: 10.1081/PDE-200040203.  Google Scholar

[15]

J. Differ. Equs., 198 (2004), 196-231. doi: 10.1016/j.jde.2003.08.008.  Google Scholar

[16]

Memoires of AMS, 195, 2008. doi: 10.1090/memo/0912.  Google Scholar

[17]

J. Differ. Equs., 233 (2008), 42-86. doi: 10.1016/j.jde.2006.09.019.  Google Scholar

[18]

Springer-Verlag, 2010. doi: 10.1007/978-0-387-87712-9.  Google Scholar

[19]

J. Dyn. Diff. Equs., 21 (2009), 269-314. doi: 10.1007/s10884-009-9132-y.  Google Scholar

[20]

Comm. in PDE, 39 (2014), 1965-1997. doi: 10.1080/03605302.2014.930484.  Google Scholar

[21]

Springer, 1980.  Google Scholar

[22]

Nonlinearity, 6 (1993), 457-479.  Google Scholar

[23]

Discrete Cont. Dyn. Sys, 10 (2004), 211-238. doi: 10.3934/dcds.2004.10.211.  Google Scholar

[24]

Nonlin. Anal: Real World Applications, 31 (2016), 227-256. doi: 10.1016/j.nonrwa.2016.02.002.  Google Scholar

[25]

J. Diff. Eqs., 254 (2013), 1193-1229. doi: 10.1016/j.jde.2012.10.016.  Google Scholar

[26]

Erratum, Appl. Math. and Optim., 70 (2014), 565-566. Google Scholar

[27]

In International Conference on Differential Equations (Vol. 1, p. 2), 1993, World Scientific River Edge, NJ.  Google Scholar

[28]

JMAA, 229 (1999), 452-479. doi: 10.1006/jmaa.1998.6170.  Google Scholar

[29]

J. Math. Anal. Appl, 318 (2006), 92-101. doi: 10.1016/j.jmaa.2005.05.031.  Google Scholar

[30]

SIAM, 1989. doi: 10.1137/1.9781611970821.  Google Scholar

[31]

Cambridge University Press, Cambridge, 2000. Google Scholar

[32]

Appl. Math Optim, 28 (1993), 277-306. doi: 10.1007/BF01200382.  Google Scholar

[33]

J. Diff. Equs., 247 (2009), 1120-1155. doi: 10.1016/j.jde.2009.04.010.  Google Scholar

[34]

Springer, 1971.  Google Scholar

[35]

Vol. I, Masson, Paris, 1989.  Google Scholar

[36]

J. Diff. Eqs., 181 (2002), 243-279. doi: 10.1006/jdeq.2001.4087.  Google Scholar

[37]

A. Miranville and S. Zelik, Attractors for dissipative partial differential equations in bounded and unbounded domains,, In \emph{Handbook of Differential Equations: Evolutionary Equations} (M. C. Dafermos and M. Pokorny eds.), ().  doi: 10.1016/S1874-5717(08)00003-0.  Google Scholar

[38]

Nonlinearity, 19 (2006), 1495-1506. doi: 10.1088/0951-7715/19/7/001.  Google Scholar

[39]

SIAM J. Control and Optim., 33 (1995), 255-273. doi: 10.1137/S0363012992228350.  Google Scholar

[40]

J. Dyn. Diff. Eqs., 14 (2002), 764-776. doi: 10.1023/A:1020756426088.  Google Scholar

[41]

In Handbook of Dynamical Systems (B. Fiedler ed.), v. 2, Elsevier Sciences, Amsterdam, 2002. doi: 10.1016/S1874-575X(02)80038-8.  Google Scholar

[42]

Annali di Matematica pura ed applicata IV, CXLVI (1987), 65-96. doi: 10.1007/BF01762360.  Google Scholar

[43]

Int. J. Mech. Sci, 17 (1975), 461-468. Google Scholar

[1]

Jiacheng Wang, Peng-Fei Yao. On the attractor for a semilinear wave equation with variable coefficients and nonlinear boundary dissipation. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021043

[2]

Wided Kechiche. Global attractor for a nonlinear Schrödinger equation with a nonlinearity concentrated in one point. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021031

[3]

Brahim Alouini. Finite dimensional global attractor for a class of two-coupled nonlinear fractional Schrödinger equations. Evolution Equations & Control Theory, 2021  doi: 10.3934/eect.2021013

[4]

José Luis López. A quantum approach to Keller-Segel dynamics via a dissipative nonlinear Schrödinger equation. Discrete & Continuous Dynamical Systems, 2021, 41 (6) : 2601-2617. doi: 10.3934/dcds.2020376

[5]

Xuemin Deng, Yuelong Xiao, Aibin Zang. Global well-posedness of the $ n $-dimensional hyper-dissipative Boussinesq system without thermal diffusivity. Communications on Pure & Applied Analysis, 2021, 20 (3) : 1229-1240. doi: 10.3934/cpaa.2021018

[6]

Manoel J. Dos Santos, Baowei Feng, Dilberto S. Almeida Júnior, Mauro L. Santos. Global and exponential attractors for a nonlinear porous elastic system with delay term. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2805-2828. doi: 10.3934/dcdsb.2020206

[7]

Xinyuan Liao, Caidi Zhao, Shengfan Zhou. Compact uniform attractors for dissipative non-autonomous lattice dynamical systems. Communications on Pure & Applied Analysis, 2007, 6 (4) : 1087-1111. doi: 10.3934/cpaa.2007.6.1087

[8]

Xu Zhang, Xiang Li. Modeling and identification of dynamical system with Genetic Regulation in batch fermentation of glycerol. Numerical Algebra, Control & Optimization, 2015, 5 (4) : 393-403. doi: 10.3934/naco.2015.5.393

[9]

Pengyan Ding, Zhijian Yang. Well-posedness and attractor for a strongly damped wave equation with supercritical nonlinearity on $ \mathbb{R}^{N} $. Communications on Pure & Applied Analysis, 2021, 20 (3) : 1059-1076. doi: 10.3934/cpaa.2021006

[10]

Francesca Bucci. Improved boundary regularity for a Stokes-Lamé system. Evolution Equations & Control Theory, 2021  doi: 10.3934/eect.2021018

[11]

Lin Yang, Yejuan Wang, Tomás Caraballo. Regularity of global attractors and exponential attractors for $ 2 $D quasi-geostrophic equations with fractional dissipation. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021093

[12]

Masahiro Ikeda, Ziheng Tu, Kyouhei Wakasa. Small data blow-up of semi-linear wave equation with scattering dissipation and time-dependent mass. Evolution Equations & Control Theory, 2021  doi: 10.3934/eect.2021011

[13]

Tayeb Hadj Kaddour, Michael Reissig. Global well-posedness for effectively damped wave models with nonlinear memory. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021057

[14]

Tadahiro Oh, Yuzhao Wang. On global well-posedness of the modified KdV equation in modulation spaces. Discrete & Continuous Dynamical Systems, 2021, 41 (6) : 2971-2992. doi: 10.3934/dcds.2020393

[15]

Meng-Xue Chang, Bang-Sheng Han, Xiao-Ming Fan. Global dynamics of the solution for a bistable reaction diffusion equation with nonlocal effect. Electronic Research Archive, , () : -. doi: 10.3934/era.2021024

[16]

Simão Correia, Mário Figueira. A generalized complex Ginzburg-Landau equation: Global existence and stability results. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021056

[17]

Vandana Sharma. Global existence and uniform estimates of solutions to reaction diffusion systems with mass transport type boundary conditions. Communications on Pure & Applied Analysis, 2021, 20 (3) : 955-974. doi: 10.3934/cpaa.2021001

[18]

Hui Yang, Yuzhu Han. Initial boundary value problem for a strongly damped wave equation with a general nonlinearity. Evolution Equations & Control Theory, 2021  doi: 10.3934/eect.2021019

[19]

Yanqin Fang, Jihui Zhang. Multiplicity of solutions for the nonlinear Schrödinger-Maxwell system. Communications on Pure & Applied Analysis, 2011, 10 (4) : 1267-1279. doi: 10.3934/cpaa.2011.10.1267

[20]

Yinsong Bai, Lin He, Huijiang Zhao. Nonlinear stability of rarefaction waves for a hyperbolic system with Cattaneo's law. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021049

2019 Impact Factor: 1.105

Metrics

  • PDF downloads (50)
  • HTML views (0)
  • Cited by (1)

[Back to Top]